Anxiety and Depression Support
22,865 members20,969 posts

Anxiety Reaction to Increased Dosage of Buspar

New here and increased my dosage of Busbar from 15 to 20 milligrams and having terrible anxiety. Hoping it is a temporary side effect. Hands and feet are sweating, knot in the stomach and feeling of dread. Got up nerve to ask my psychiatrist to give me something to make it through the initial side effects. Felt guilty for asking. He gave me 14 tablets of clonazepam. It is helping. Taking 1/2 pill twice a day. Very cold here and I am obsessing about my heater going out and the pipe that has frozen. Tell myself this will only last 2 to 3 weeks. I've already been on the higher dose of busbar for 1 1/2 weeks. Seems like the anxiety should be subsiding now. Have others had short-term anxiety reactions to new drugs?

8 Replies
oldestnewest

Hi Scott

I have been on 60 mg buspar for 5 yrs, I am terrified about taking any meds, it took me 6 yrs to reach my full dose. I am now on 45 mg lexapro and 60 mg buspar. In the beginning I would only take tiny pieces of the buspar, until I could do the whole 15 mg pill, maybe you can try that, it helped me with feeling less anxious about the medicine

Reply

Hi Scott. Does the buspar and lexapro work for you? I am having awful anxiety right now. Ended up in the Er last night and I have an appointment with my doctor tomorrow. Currently taking 20 mg Lexapro for years wondering if the buspar will help.

Reply

So far I haven't felt much effect of the busbar but I understand the effect is very subtle. "Sort of creeps up on you", people say. Good luck wit the Lexapro and I hope our doctor can help you. There is no worse feeling than anxiety.

Reply

I take 10-20 mg of Buspar and 100mg Zoloft every day. Seems to work for me

Reply

That sounds like a great idea, thanks. I think I have been too anxious to get up to a "therapeutic dose" quickly. Taking it more slowly sounds like a better way.

Reply

Hi Abruce. Thanks for your reply. Can you say anything about how you know the buspar is working for you? I've been on a low dose for 6 weeks or so and I can't say that I feel it doing anything. But then, maybe the 10 mg I've been on is not a therapeutic dose. I'm up to 20 mg now, and will slowly work my way up to 30. Maybe I will feel more then.

Reply

Hi Scott

I was also taking lexapro, but once I finally got up to 60 mg a day, I felt better within 4 weeks, are you on anything else😊. My psychiatrist upped the buspar by 5 mg, every 2 was, but it took me much longer, before I was at 60mg, which is the top dose. I am taking 45 mg lexapro as well over the recommended dose of 40 mg. I have Ocd, which always requires higher doses of meds

Reply

I been on Buspar 20 mg for 2 months and Zoloft 100 mg for one month. Zoloft is way better in my opinion and side effects weren’t bad. I have anxiety and ocd.

Reply

You may also like...